Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 23, NWS Green Bay, WI

April 24, 2002Lincoln County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Apr 24, 2002, 4:47 AM CDT for Lincoln County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2002, 4:47 AM CDT (09:47 UTC)
Expired
Apr 24, 2002, 5:30 AM CDT
In force
43 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Lincoln County, WI

The radar

The Green Bay radar (KGRB), 167 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2002-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2002-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 240947
SVRGRB
WIC069-241030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
447 AM CDT WED APR 24 2002

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN WISCONSIN

* UNTIL 530 AM CDT

* AT 447 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH HAIL UP TO 1 INCH IN DIAMETER. THE STORM
  WAS LOCATED 19 MILES WEST OF IRMA. THAT PLACES IT 28 MILES
  NORTHWEST OF WAUSAU. IT WAS MOVING NORTHEAST AT 50 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  IRMA BY 505 AM CDT.
  TOMAHAWK BY 505 AM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR HAIL AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GREEN BAY.

LAT...LON 4529 9016 4514 9003 4535 8944 4555 8965

KIECKBUSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:00 AM CDT, 47 minutes earlier.

Area forecast discussion, Apr 24, 4:00 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
400 AM CDT WED APR 24 2002

LOW LEVEL JET HAS KICKED OVER THUNDERSTORMS ACROSS CENTRAL AND
NORTHWEST WISCONSIN DURING THE PAST HOUR. SOME OF THESE STORM ARE
QUITE INTENSE AND WILL NEED TO BE WATCHED. OTHERWISE...THE
COMBINATION OF A STRONG UPPER LEVEL DISTURBANCE AND SHARP COLD FRONT
WILL SWEEP ACROSS THE GRB CWA TODAY. EXPECT HIGHS IN MOST LOCATIONS
TO OCCUR LATE THIS MORNING OR EARLY THIS AFTERNOON AND THEN FALL
DURING THE REMAINDER OF THE AFTERNOON. WILL CONTINUE THE PERIODS OF
SHOWERS AND THUNDERSTORMS FOR TODAY...AND WILL BUMP UP HIGH
TEMPERATURES ACROSS MUCH OF THE CWA BASED ON CURRENT TRENDS AHEAD OF
THE FRONT. EXPECT WINDY CONDITIONS TO DEVELOP THIS MORNING AND
SHOULD BECOME STRONGER BEHIND SYSTEM MOVING THROUGH TODAY. DO NOT
THINK A WIND ADVISORY WILL BE NEEDED FOR TODAY AS SUSTAINED WINDS
SHOULD REMAIN IN THE 20 TO 25 MPH RANGE. DO EXPECT TO SEE SOME GUSTS
APPROACHING 40 MPH AS WINDS ABOVE THE SURFACE ARE STRONG AND SHOULD
MIX DOWN LATER IN THE DAY.

OTHERWISE...IT WILL REMAIN QUIETE THROUGH FRIDAY. AT THIS TIME...WILL
PICK THE WARMER GUIDANCE FOR LOWS FRIDAY MORNING AS RIDGE AXIS IS TO
OUR SOUTH AND WINDS SHOULD REMAIN UP THROUGH THE NIGHT. IF THE WINDS
DO DROP OFF LATE THURSDAY NIGHT...TEMPERATURES COULD FALL TO NEAR
RECORD LEVELS WITH READINGS IN THE TEENS OVER THE NORTH AND 20S
SOUTH. THE SYSTEM FOR SATURDAY HAS SHIFTED SIGNIFICANTLY FARTHER
NORTH THAN THE RUN FROM LAST NIGHT. STILL THINK MOST OF THE
PRECIPITATION WILL BE IN THE FORM OF SNOW...BUT WILL LEAVE THE
RAIN/SNOW MIX IN THE CURRENT FORECAST ALONE IN CASE THE SYSTEM
SHOULD EVEN JUMP FARTHER NORTH ON SUCCESSIVE RUNS.

.GRB...NONE

ECKBERG
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Apr 23, 12:00 PM CDT, 16 hours 47 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT TUE APR 23 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL
AND NORTHEAST WISCONSIN.

THUNDERSTORMS ARE POSSIBLE TONIGHT AND EARLY WEDNESDAY...BUT SEVERE
WEATHER IS NOT EXPECTED.

WARMER AIR SURGING BACK TOWARD THE AREA WILL GENERATE SHOWERS AND
THUNDERSTORMS ACROSS MINNESOTA TONIGHT. THE PRECIPITATION WILL SHIFT
EASTWARD INTO WISCONSIN DURING THE NIGHT...AND THEN CONTINUE EARLY
WEDNESDAY AS A STRONG COLD FRONT CROSSES THE STATE. ANY STORMS THAT
DEVELOP TONIGHT COULD PRODUCE HAIL...ESPECIALLY OVER NORTH-CENTRAL
WISCONSIN. THE STORMS WEDNESDAY COULD PRODUCE GUSTY WINDS. HOWEVER...THE
HAIL AND WIND GUSTS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA.

SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY.

UPDATED INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER
THUNDERSTORMS ARE OCCURRING OR ARE IMMINENT.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 5:06 AM CDTSevere Thunderstorm WarningGRBMarathon39 min
Apr 24, 7:21 AM CDTSevere Thunderstorm WarningGRBLanglade24 min
Apr 24, 7:47 AM CDTSevere Thunderstorm WarningGRBLanglade, Menominee43 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.